Short-term memory loss associated with rosuvastatin has been reported. - GreenMedInfo Summary
Short-term memory loss associated with rosuvastatin.
Pharmacotherapy. 2006 Aug ;26(8):1190-2. PMID: 16863497
Department of Clinical and Experimental Medicine and Pharmacology, Section of Pharmacology, University of Messina, Messina, Italy. firstname.lastname@example.org
Memory loss and cognitive impairment have been reported in the literature in association with several 3-hydroxy-3-methylglutaryl coenzyme A reductase inhibitors (statins), but we found no published case reports associated with rosuvastatin. To our knowledge, this is the first reported case of rosuvastatin-related short-term memory loss. A 53-year-old Caucasian man with hypercholesterolemia experienced memory loss after being treated with rosuvastatin 10 mg/day. He had no other concomitant conditions or drug therapies. After discontinuation of rosuvastatin, the neuropsychiatric adverse reaction resolved gradually, suggesting a probable drug association. During the following year, the patient remained free from neuropsychiatric disturbances. Clinicians should be aware of possible adverse cognitive reactions during statin therapy, including rosuvastatin.